# SDR USAASB98283

- Difficulty date: October 26, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N421US
- Make and model: Boeing 737401
- Aircraft serial: 23988
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Part number: 4030952906
- Condition: Failed
- Location: E/E Bay
- Part time: 34,900 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CLT - FLT 1669 - ON TAKEOFF ROLL AT 110-120 KNOTS, THE AIRCRAFT PULLED HARD TO THE LEFT AND THE CREW HEARD A LOUD BANG.  THE AIRCRAFT ROTATED AND THE CREW SUSPECTED A BLOWN TIRE.  CHECKLIST WAS ACCOMPLISHED AND THE FLIGHT RETURNED TO FIELD AT CLT.  NO EMERGENCY WAS DECLARED.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AND TAXIED TO THE GATE UNDER ITS OWN POWER.  AT THE GATE, NO BLOWN TIRES WERE FOUND.  MAINTENANCE FOUND THE YAW DAMPER COUPLER HAD FAILED.  REPLACED SAME.  BITE AND OPERATIONAL CHECK NORMAL.  (M)
